Flare ups while on drugs

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Miss UK
Regular Member

Date Joined Oct 2007
Total Posts : 128
   Posted 10/26/2007 5:25 PM (GMT -6)   
Me again, sorry

Having read a fair few posts it seems to me that even being on drugs doesn't stop flair ups.  I've also read that by being in denial and not taking the drugs can cause worse.
Therefore is it that you still get flare ups whilst on drugs but they just won't be as bad as if you didn't take them?
I ask because after my last round of major flare 6 years ago I was on Prednisone but got off them and took nothing till now being in total remission.  Now I'm on Budesinide and wanted to step down them till I could be in remission again for another joyous 6 years plus but am being asked to decide on which drugs to take as I would prefer to take none.

Regular Member

Date Joined Dec 2003
Total Posts : 494
   Posted 10/26/2007 5:34 PM (GMT -6)   

being on CD meds buys you time and can induce remission. i had an 18 month remission being on remicade but just recently flared. but it definitely wasnt as bad as when i was first d'xed. i guess what you hope for is that the meds keep you from getting too sick but sometimes they dont work. then you have to try another one. imho i dont think that there is any drug out there that is going to be foolproof, its up to our bodies. but as for me im sticking with the meds in hopes that they do get me back to being in remission.

i do hope that you go another 6 years, heck even more without symptoms!



Crohn's Disease Diagnosed 12/24/03 (Thats Right, Merry Christmas to me!)
Probable MS
Im 26 years old, and am currently only taking remicade, protonix and evil prednisone for my CD. am on quite the cocktail for my BP however: Geodon, Lamictal, Celexa, Buspar and Klonopin.
Im also on lipitor for high cholesterol caused by a prior BP med. im on fentanyl patches for pain also, and i take some meds prn for my allergies, asthma, and migrianes.
"We are all worms but I do believe i am a Gloworm"
^always makes me smile^

Miss UK
Regular Member

Date Joined Oct 2007
Total Posts : 128
   Posted 10/26/2007 5:43 PM (GMT -6)   
Thanks a lot :) and all the very best to you too!

Veteran Member

Date Joined May 2007
Total Posts : 1488
   Posted 10/26/2007 9:35 PM (GMT -6)   
A flare while on maintenance drugs can also be the result of taking any kind of antibiotics. Sometimes the flare doesn't show up until 2 weeks after you stop the antibiotic. My suggestion is to take probiotics and eat that yogurt or drink yogurt smoothies EVERY day to keep the monkeys away!
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.

Regular Member

Date Joined May 2005
Total Posts : 221
   Posted 10/26/2007 11:38 PM (GMT -6)   

Well, I've been on the same drugs, 8/day for almost 3 years, and out of no where started bleeding on Aug.11, and haven't quit bleeding yet...I'd like to know what the heck is up with that!?  I haven't taken any antibiotics, or any new drug for that matter confused   I'm sure that if I weren't taking anything at all that I'd be much worse off though (always gotta look on the brighter side :-)

Good luck with your decision...that won't be easy to make...whatever it is though...I hope you stay well!


Regular Member

Date Joined May 2006
Total Posts : 167
   Posted 10/27/2007 1:23 AM (GMT -6)   

Sometimes the drug can die out and our body gets use to it and then the flares happen.
That's what happened to me it seems. I was on pentasa and entocort for a yr and a bit and was great, til 6 weeks ago.
It's not enough for me anymore the doc says and I need stronger stuff :(

Everyone is diff tho, but I know what you mean by wondering if the pills make it worse.  It seems it at times, like the side effects it can give off or your flare worse. Recently i've just been hoping for the best and taking each day as it comes. Best of luck to you :)

DX with CD May 2006 @ age 22
Tried Pentasa and Entocort, worked for a yr and a bit
Now on prednisone 37.5mg and having some side effects, "..time goes by so slowly..."
"We're always here for you if you need to talk!"

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 5:18 PM (GMT -6)
There are a total of 2,710,729 posts in 298,920 threads.
View Active Threads

Who's Online
This forum has 153475 registered members. Please welcome our newest member, nalermaler.
384 Guest(s), 10 Registered Member(s) are currently online.  Details
super20dan, SpecialLady, shkanyzxs, Serfr, NiceCupOfTea, Lynnwood, couchtater, caramba, gilly2, wayland

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer